Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Depo question?

Does the Depo BC shot generally make you miss your periods? I remember my doctor saying that it causes you to bleed a lot. I havent bled at all, just cramping a lot. So if you've been on Depo did you miss your periods or bleed a lot? Am I just lucky that im one of the few that dont bleed?

Answer Question
 
Anonymous

Asked by Anonymous at 10:15 AM on Apr. 13, 2009 in Health

Answers (5)
  • I bleed for the entire 9 months I was on it...not to mention the 30 lbs I gained from it!
    mommy2karsyn

    Answer by mommy2karsyn at 10:18 AM on Apr. 13, 2009

  • I gained about 30-40 too, on top of the baby weight I didnt loose after giving birth (got the shot 4 weeks later) And I bled for about 7-8 months, and then after I got off of it because we wantd to try again for another baby, it took me almost 6 months to start my period again.

    On the other hand my sister didnt bleed at all after the 2nd shot, and didnt again untill she was late getting it after she quit, about 4 months later, she loved it, but gained alot of weight too.
    AK_aries

    Answer by AK_aries at 10:27 AM on Apr. 13, 2009

  • My mom didnt have a period for 2 years from the depo shot and the 2nd year she wasnt even on it anymore. Some ppl will bleed constantly and some wont.
    misspriss_1987

    Answer by misspriss_1987 at 10:32 AM on Apr. 13, 2009

  • Omg stay away from the shot I've been off the shot for 2 years and have been trying to get pregnant and I can't I was only on it for 6 months and I go for months with out a period and will go bad for a few months its sucks if a friend of mine asked about it I'll say stay as far away from the shot as you can
    aubrees_mommie

    Answer by aubrees_mommie at 6:36 PM on Apr. 13, 2009

  • I've been on Depo for about 5 or 6 yrs and I stopped having periods after the 2nd or 3rd shot. I have gained about 10 - 15 lbs, but it's worth it because I used to have some horrible periods (super heavy bleeding and cramps that would keep me in bed for 1-2 days). Needless to say, I love my Depo shots. But do make sure that you take a calcium supplement everyday because it's believed that the Depo shot can deplete your calcium level. I take two, but ask your doctor how many to take--everyone is different. P.S. My doctor told me that she's had some patients lose weight since starting Depo...it just depends on what you eat and your exercise routine.
    blueyes581

    Answer by blueyes581 at 9:26 PM on Apr. 14, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN